MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP190N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The gastrointestinal videoscope was returned as part of the asset return process.During routine inspection of the device by olympus, white foreign material was found within the air/water (a/w) cylinder.There was no procedural or patient involvement associated with this event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus as part of the asset return process.Upon evaluation, besides the reportable malfunction of white foreign material in the a/w cylinder, the following non-reportable malfunctions were identified: water tightness was lost due to a crack on the scope cover, deformation of right/left knob, and deformation of up/down knob; switch 1 and 2 were cut; there was no color on the a/w cylinder; grip was shaved; forceps channel port had a dent; due to water leakage there was corrosion on base plate, plug unit, cable unit, scope connector case, and circuit board unit in scope connector; damage on scope connector, cover of charged coupled device, and instrument guide protector; deformation of connecting tube and universal cord; and evidence of third party repair.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issues.It has been over 6 years since the subject device was manufactured.Based on the results of the legal manufacturer¿s investigation and the available information, the foreign material could not be identified, and likely remained due to insufficient reprocessing.However, a definitive root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu): the ifu states the detection method in gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection.The ifu states the preventative measures in gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18243371
Report Number9610595-2023-18476
Device Sequence Number7116652
Product Code FDS
UDI-Device Identifier04953170436772
UDI-Public04953170436772
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP190N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown